Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Had throat infection. On medication for GERD. Having odd sensation in stomach. Concerned

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1482 Questions
I have been on medication for GERD symptoms for the past two years. Prior to being prescribed the meds I had a throat and stomach scope and all was well, meaning no permanent damage. For the past month I've had odd sensations in my stomach and lower throat. Sometimes it feels fluttery or like something is moving and then pushing up into the throat area. Sometimes its like the sensation in your stomach when you're falling. In the throat it's sometime like a cold symptoms low in the throat and not hard to catch a breath but more effort. I was told by a doc to double up on meds and have done so for two weeks. The symptoms subsided and now have returned. Not sure what I should do. Had an EKG and chest ex-ray to rule out lung and heart issues. And general blood work.
Posted Wed, 10 Oct 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 1 hour later
it is important to ensure two things
A) your thyroid function is normal and
B) your thyroid structure is normal

A) can be accomplished by the TSH you mentioned. It is important to document a normal TSH value. So if you are certain that is absolutely normal, that virtually rules out a thyroid function problem.

B) Regarding some of the neck symptoms, it is useful to determine if you have a goiter or thyroid nodule or nodules. The best way to assess that is to perform a thyroid Ultrasound test. It is the most sensitive method to detect thyroid structural problems. If that shows small (less than 1 cm )nodules then it is unlikely they are causing the neck symptoms. However if they are large (more than an inch or two) they could potentially explain so neck complaints that you are reporting
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor